Amoxicillin

Amoxicillin Reactions 1680, p30 - 2 Dec 2017 Stevens Johnson-syndrome: case report A 73-year-old woman developed Stevens Johnson syndrome following treatment with amoxicillin. The woman was diagnosed with upper gastrointestinal bleeding and peptic-ulcer in May 2015. She received anti- Helicobacter pylori treatment with oral amoxicillin [dosage and duration of treatment to reaction onset not stated], pantoprazole, clarithromycin and colloidal bismuth pectin. She presented with an itchy erythema around her neck. On admission, oedematous erythema was observed on the face, head and neck. Her eyelids were slightly swollen. She had also been receiving unspecified anti-hypertensive tablets for hypertension. Laboratory tests revealed a neutrophil ratio of 74%, eosinophil ratio of 5.2%, ketone greater than 2 mmol/L, D-dimer 1.23mg/L. Following admission, her rash on the trunk, neck, limbs and face had worsened and she also experienced itchiness. She had fever, and the peripheral blood leucocytes were elevated. The drug eruption area and severity index (DASI) score was 9.9 points. The woman received treatment with compound glycyrrhizin and calamine lotion. However, her rash further integrated and worsened. The conjunctiva showed hyperaemia and the conjunctival secretions increased. Her face was swollen. She presented with fever at 6:00am on day 3 following the admission. The rash had integrated further with increased swelling and redness. She had difficulty in opening her eyes, and the conjunctival secretions increased further. Typical target-like erythematous papules developed on lower limbs. On day 4, her condition worsened. The rash aggravated and covered 80% of the body surface area. Her skin temperature increased. Her rash became severe. The body temperature was 39.6°C at 6:00pm. Marked increase in the leucocyte and neutrophil count was observed. She was diagnosed with Stevens Johnson syndrome. She then received treatment with etanercept. The rash and fever were under control. The conjunctival erosion was almost recovered. Her swelling decreased and the rash became less itchy. She was discharged on day 16 following complete recovery. The DASI score at discharge was 0.4 points. Author comment: "According to the probability of drug eruption, amoxicillin allergy was the most probable cause." "Parts of the rash were target-like and therefore, the diagnosis was severe erythema multiforme-type drug eruption (Stevens- Johnson syndrome)." Ling X, et al. Severe erythema multiforme-type drug eruption controlled by tumor necrosis factor-alpha antagonist: A case study. Experimental and Therapeutic Medicine 14: 5727-5732, No. 6, Dec 2017. Available from: URL: https:// doi.org/10.3892/etm.2017.5336 - China 803285638 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Amoxicillin

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/amoxicillin-sJblGAeV0N
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-38961-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p30 - 2 Dec 2017 Stevens Johnson-syndrome: case report A 73-year-old woman developed Stevens Johnson syndrome following treatment with amoxicillin. The woman was diagnosed with upper gastrointestinal bleeding and peptic-ulcer in May 2015. She received anti- Helicobacter pylori treatment with oral amoxicillin [dosage and duration of treatment to reaction onset not stated], pantoprazole, clarithromycin and colloidal bismuth pectin. She presented with an itchy erythema around her neck. On admission, oedematous erythema was observed on the face, head and neck. Her eyelids were slightly swollen. She had also been receiving unspecified anti-hypertensive tablets for hypertension. Laboratory tests revealed a neutrophil ratio of 74%, eosinophil ratio of 5.2%, ketone greater than 2 mmol/L, D-dimer 1.23mg/L. Following admission, her rash on the trunk, neck, limbs and face had worsened and she also experienced itchiness. She had fever, and the peripheral blood leucocytes were elevated. The drug eruption area and severity index (DASI) score was 9.9 points. The woman received treatment with compound glycyrrhizin and calamine lotion. However, her rash further integrated and worsened. The conjunctiva showed hyperaemia and the conjunctival secretions increased. Her face was swollen. She presented with fever at 6:00am on day 3 following the admission. The rash had integrated further with increased swelling and redness. She had difficulty in opening her eyes, and the conjunctival secretions increased further. Typical target-like erythematous papules developed on lower limbs. On day 4, her condition worsened. The rash aggravated and covered 80% of the body surface area. Her skin temperature increased. Her rash became severe. The body temperature was 39.6°C at 6:00pm. Marked increase in the leucocyte and neutrophil count was observed. She was diagnosed with Stevens Johnson syndrome. She then received treatment with etanercept. The rash and fever were under control. The conjunctival erosion was almost recovered. Her swelling decreased and the rash became less itchy. She was discharged on day 16 following complete recovery. The DASI score at discharge was 0.4 points. Author comment: "According to the probability of drug eruption, amoxicillin allergy was the most probable cause." "Parts of the rash were target-like and therefore, the diagnosis was severe erythema multiforme-type drug eruption (Stevens- Johnson syndrome)." Ling X, et al. Severe erythema multiforme-type drug eruption controlled by tumor necrosis factor-alpha antagonist: A case study. Experimental and Therapeutic Medicine 14: 5727-5732, No. 6, Dec 2017. Available from: URL: https:// doi.org/10.3892/etm.2017.5336 - China 803285638 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve Freelancer

DeepDyve Pro

Price
FREE
$49/month

$360/year
Save searches from Google Scholar, PubMed
Create lists to organize your research
Export lists, citations
Read DeepDyve articles
Abstract access only
Unlimited access to over
18 million full-text articles
Print
20 pages/month
PDF Discount
20% off